Dr. Umesh Jain is now exclusively responsible for TotallyADD.com and its content

Re: Effexor XR + Concerta literally feels like hell!

Re: Effexor XR + Concerta literally feels like hell!2012-03-14T02:21:24+00:00

The Forums Forums Medication Effexor XR + Concerta literally feels like hell! Re: Effexor XR + Concerta literally feels like hell!

#105750

Patte Rosebank
Participant
Post count: 1517

Ah, the well-known brain zaps. Those little buggers can continue for several months after you’ve stopped taking Effexor! In fact, Wyeth (the manufacturer of Effexor) got nailed by the FDA for grossly understating the withdrawal symptoms. Wyeth stated that something like 15% of people may experience withdrawal symptoms. In actual fact, it’s more like 75% or more!

And now that Wyeth has “invented” a new drug called Desvenlafaxine (which is essentially identical to Venlafaxine, which is the actual drug in Effexor), purely because its patent on Effexor had run out, we can expect even more people to have trouble with withdrawal symptoms. However, if, like me, you discover that your depression is chronic, so you need to be on Effexor for the rest of your life, withdrawal symptoms are a moot point.

You may find your withdrawal symptoms are reduced if you really lengthen your weaning-off process, and open the capsules and remove a certain number of beads, increasing the number you remove, every couple of days.

Or, you may find you need to take another med, like Prozac, to minimize the withdrawal symptoms.

Dr. J. has written about this, elsewhere in the Forum.

REPORT ABUSE